Island Health has issued an overdose and drug poisoning advisory for Greater Victoria.
The alert, released Jan. 20, is a warning that the number of contaminated drugs, or the risk of overdose in the region, is heightened.
“Friends, family and community members using opioids and stimulants face increased risk from both injection and inhalation,” the health authority said in a social media post.
Island Health is reminding residents that if they witness someone overdosing to call 911, give Naloxone if available and give the person “rescue breaths” (one breath every five seconds).
The authority also shared some tips for safer drug use. Residents who use opioids and stimulants should “start low, go slow,” avoid mixing substances, carry Naloxone and stagger use if using with a friend.
They should also consider visiting a local overdose prevention service, and if using alone, have resources on hand in case of emergencies.
Residents interested in learning more or finding a nearby overdose prevention site are asked to visit the Island Health website at islandhealth.ca. To learn more about Naloxone, visit naloxonetraining.com.
Do you have a story tip? Email: firstname.lastname@example.org.
If you experience an emergency on the water, call for help immediately. Time is critical…
17th citizen survey explores what’s working, what needs attention in Greater Victoria
Saanich Peninsula Pickleball Association repeats call for dedicated facilities
June 3 to 12 set aside to celebrate all things ocean